MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFNT00
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records could not be reviewed because the reporter did not provide a lot number or any identification traceable to the manufacturing documentation.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A surgeon reported that during an cataract surgery with intraocular lens (iol) implant procedure, scratch was found on iol optic after implantation.Scratch was still there after irrigation and aspiration.The surgery was completed without iol exchange.The patient had not claimed any decrease in the sight ability.Additional information has been requested; however, further information has not been received.
 
Additional Manufacturer Narrative
Information in the file indicated that the lens remains in the eye.Two photos were available (on a powerpoint slide).The photos show the lens while inside the eye.There appeared to be a scrape or tear on the optic edge, with a travel path toward the optic center.It cannot be confirmed from the photo if the damage was on the optic posterior or anterior edge.Information was provided that a qualified company cartridge and qualified company handpiece were used with the lens.A non-qualified viscoelastic was used with the qualified combination.Non company product is not qualified for use with the company handpiece.Based on the photos in the file, the reported damage was observed.The sample was not returned.The lens remains in the eye.The root cause for the reported complaint may be related to a failure to follow the instructions for use (ifu).A non-qualified viscoelastic was used.The ifu instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.Company recommends using the qualified company intraocular lens (iol) delivery system or any other company qualified combination.Also per the company ifu: the qualified cartridge/iol combinations have been validated at an ambient temperature of 18 °c using the driving console setting (1.7 mm/sec, 3 seconds, and 3.0 mm/sec for initial velocity, pause and final velocity respectively).Using a higher velocity and shorter pause at lower temperatures, especially with high diopter lenses, could induce damage to iol and/or iol cartridge, affecting successful iol implantation.Attempts were requested and made for follow up to try to clarify a serial number for this lens.No further information has been provided.If additional information becomes available, the file will be reopened and updated.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key13072145
Report Number1119421-2021-02444
Device Sequence Number14860528
Product Code MFK
UDI-Device Identifier00380652357791
UDI-Public00380652357791
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTFNT00
Device Catalogue NumberTFNT00.230
Device Lot NumberASKU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/06/2021
Supplement Date Received by Manufacturer02/02/2022
Initial Report FDA Received Date12/23/2021
Supplement Report FDA Received Date02/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEALON; INTREPID HANDPIECE; MONARCH CARTRIDGE D
Patient SexUnknown